Evidence map›Paper›PMID 27520566›Full record

ArticleJournal of medical case reports2016

Vildagliptin-induced acute lung injury: a case report.

Nobumasa Ohara, Masanori Kaneko, Kazuhiro Sato, Ryoko Maruyama, Tomoyasu Furukawa, Junta Tanaka, Kenzo Kaneko, Kyuzi Kamoi

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of medical case reports, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
1.2field-weighted citation impact, top 18% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 9 citations in OpenAlex.

  1. Interstitial lung disease and diabetes.World journal of diabetes · 2020
    Review
  2. Article
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

8 authors at 4 institutions in 1 country.

Nobumasa OharaDepartment of Endocrinology and Metabolism, Nagaoka Red Cross Hospital, 2-297-1 Senshu, Nagaoka, Niigata, 940-2085, Japan. oharan@med.niigata-u.ac.jp.
Masanori KanekoDepartment of Endocrinology and Metabolism, Nagaoka Red Cross Hospital, 2-297-1 Senshu, Nagaoka, Niigata, 940-2085, Japan.
Kazuhiro SatoDepartment of Respiratory Medicine, Nagaoka Red Cross Hospital, Niigata, Japan.
Ryoko MaruyamaDepartment of Pharmaceuticals, Nagaoka Red Cross Hospital, Niigata, Japan.
Tomoyasu FurukawaDepartment of Pharmaceuticals, Niitsu Medical Center Hospital, Niigata, Japan.
Junta TanakaDepartment of Respiratory Medicine and Infectious Disease, Niigata University Medical and Dental Hospital, Niigata, Japan.
Kenzo KanekoDepartment of Endocrinology and Metabolism, Nagaoka Red Cross Hospital, 2-297-1 Senshu, Nagaoka, Niigata, 940-2085, Japan.
Kyuzi KamoiCenter of Diabetes, Endocrinology and Metabolism, Joetsu General Hospital, Niigata, Japan.
Nagaoka Red Cross Hospital · JPJōetsu General Hospital · JPNagara Medical Center · JPNiigata University Medical and Dental Hospital · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundDipeptidyl peptidase-4 inhibitors are a class of oral hypoglycemic drugs and are used widely to treat type 2 diabetes mellitus in many countries. Adverse effects include nasopharyngitis, headache, elevated serum pancreatic enzymes, and gastrointestinal symptoms. In addition, a few cases of interstitial pneumonia associated with their use have been reported in the Japanese literature. Here we describe a patient who developed drug-induced acute lung injury shortly after the administration of the dipeptidyl peptidase-4 inhibitor vildagliptin. CASE PRESENTATION: A 38-year-old Japanese woman with diabetes mellitus developed acute respiratory failure 1 day after administration of vildagliptin. Chest computed tomography revealed nonsegmental ground-glass opacities in her lungs. There was no evidence of bacterial pneumonia or any other cause of her respiratory manifestations. After discontinuation of vildagliptin, she recovered fully from her respiratory disorder. She received insulin therapy for her diabetes mellitus, and her subsequent clinical course has been uneventful.

conclusionsThe period of drug exposure in previously reported cases of patients with drug-induced interstitial pneumonia caused by dipeptidyl peptidase-4 inhibitor varied from several days to over 6 months. In the present case, our patient developed interstitial pneumonia only 1 day after the administration of vildagliptin. The precise mechanism of her vildagliptin-induced lung injury remains uncertain, but physicians should consider that dipeptidyl peptidase-4 inhibitor-induced lung injury, although rare, may appear acutely, even within days after administration of this drug.

Indexed as

Acute Lung InjuryAdamantaneAdultDiabetes Mellitus, Type 2FemaleHumansHypoglycemic AgentsNitrilesPyrrolidinesVildagliptinAdamantaneHypoglycemic AgentsNitrilesPyrrolidinesVildagliptinAcute respiratory failureDiabetes mellitusDipeptidyl peptidase-4 inhibitorElevated pancreatic enzymeGround-glass opacityHuman leukocyte antigenLeukocyte migration test

Identifiers

PMID27520566
PMCPMC4983085
OpenAlexW2507780826

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.